11 doctors weighed in:

Can the diabetic drug metformin suddenly start causing diarrhea after being on it for a year?

11 doctors weighed in
Dr. Robert Lang
Internal Medicine - Endocrinology
9 doctors agree

In brief: Yes

This is unlikely, but possible if you are taking the same preparation.
However, different manufacturers products can have different effects in different people, check with you pharmacist to see if you have been on the same product.

In brief: Yes

This is unlikely, but possible if you are taking the same preparation.
However, different manufacturers products can have different effects in different people, check with you pharmacist to see if you have been on the same product.
Dr. Robert Lang
Dr. Robert Lang
Thank
Dr. Louis Krenn
Family Medicine

In brief: Unlikely

Anything is possible, but this is unlikely and before stopping your metformin you should be evaluated for other possible causes of the diarrhea.
If none are found, then changing your medication may be a reasonable option.

In brief: Unlikely

Anything is possible, but this is unlikely and before stopping your metformin you should be evaluated for other possible causes of the diarrhea.
If none are found, then changing your medication may be a reasonable option.
Dr. Louis Krenn
Dr. Louis Krenn
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors